Alert archive / Oklahoma / Red Flag Warnings in 2017
Red Flag Warning 10, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 5, 2017, 3:19 AM CST for 27 counties in Oklahoma; 5 counties in Texas. It took effect at Mar 6, 2017, 11:00 AM CST. It was in force for 32 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 5, 2017, 3:19 AM CST (09:19 UTC)
- In effect from
- Mar 6, 2017, 11:00 AM CST
- Expired
- Mar 7, 2017, 7:00 PM CST
- In force
- 32 hr
- Issued by
- NWS Norman, OK
All 32 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, Noble County, OK, Payne County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 127 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 12:25 PM CST | NON-TSTM WND GST 52 | 1 Sw Buffalo, OK | |
| Mar 6, 12:50 PM CST | NON-TSTM WND GST 58 | 13 Nne Camp Houston, OK | . |
| Mar 6, 1:30 PM CST | NON-TSTM WND GST 50 | 8 Wsw Arnett, OK | |
| Mar 6, 2:15 PM CST | NON-TSTM WND GST 53 | 2 Wsw Woodward, OK | |
| Mar 6, 2:15 PM CST | NON-TSTM WND GST 54 | 16 Nne Freedom, OK | |
| Mar 6, 3:30 PM CST | NON-TSTM WND GST 56 | 2 Sw Gage, OK | |
| Mar 6, 3:45 PM CST | NON-TSTM WND GST 51 | 4 Wnw Camargo, OK | |
| Mar 6, 3:52 PM CST | TSTM WND GST 52 | 2 S Alva, OK | |
| Mar 6, 5:05 PM CST | NON-TSTM WND GST 59 | 16 Nne Freedom, OK | MEASURED BY THE MAY RANCH OKLAHOMA MESONET SITE |
| Mar 6, 6:35 PM CST | NON-TSTM WND GST 56 | 2 S Alva, OK | |
| Mar 6, 6:45 PM CST | NON-TSTM WND GST 51 | 1 Ssw Cherokee, OK | |
| Mar 6, 7:05 PM CST | NON-TSTM WND GST 54 | 1 Sw Medford, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131 WWUS84 KOUN 050919 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 319 AM CST Sun Mar 5 2017 ...Critical Fire Weather conditions expected across much of western Oklahoma and western north Texas Monday... OKZ004-005-009-010-014-021-033-034-051730- /O.UPG.KOUN.FW.A.0011.170306T1700Z-170307T0200Z/ /O.NEW.KOUN.FW.W.0010.170306T1700Z-170307T0200Z/ Harper-Woods-Ellis-Woodward-Roger Mills-Beckham-Harmon-Greer- 319 AM CST Sun Mar 5 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST MONDAY FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR western Oklahoma... The National Weather Service in Norman has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM CST Monday. The Fire Weather Watch is no longer in effect. * WIND...Southwest winds 22 to 28 mph with higher gusts. * HUMIDITY...12 to 20 percent. * TEMPERATURE...79 to 85 degrees. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ006-007-011-012-015>018-022>024-035>038-TXZ083>085-087-088- 051730- /O.CON.KOUN.FW.A.0011.170306T1700Z-170307T0200Z/ Alfalfa-Grant-Major-Garfield-Dewey-Custer-Blaine-Kingfisher- Washita-Caddo-Canadian-Kiowa-Jackson-Tillman-Comanche-Hardeman- Foard-Wilbarger-Knox-Baylor- 319 AM CST Sun Mar 5 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR western Oklahoma and northern Texas... * WIND...Southwest winds 20 to 25 mph with higher gusts. * HUMIDITY...20 to 25 percent. * TEMPERATURE...78 to 85 degrees. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
9 follow-up statements
748 WWUS84 KOUN 052036 AAB RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Norman OK 236 PM CST Sun Mar 5 2017 ...Critical to Extreme Fire Danger expected across western Oklahoma and western north Texas Monday... OKZ006-007-011-012-015>018-022>024-035>038-TXZ083>085-087-088- 061030- /O.UPG.KOUN.FW.A.0011.170306T1700Z-170307T0200Z/ /O.EXA.KOUN.FW.W.0010.170306T1700Z-170307T0200Z/ Alfalfa-Grant-Major-Garfield-Dewey-Custer-Blaine-Kingfisher- Washita-Caddo-Canadian-Kiowa-Jackson-Tillman-Comanche-Hardeman- Foard-Wilbarger-Knox-Baylor- 236 PM CST Sun Mar 5 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CST MONDAY FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR MUCH OF NORTHERN AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...Southwest winds 20 to 30 mph with gusts around 40. * HUMIDITY...13 to 25 percent. * TEMPERATURE...78 to 85 degrees. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ004-005-009-010-014-021-033-034-061030- /O.CON.KOUN.FW.W.0010.170306T1700Z-170307T0200Z/ Harper-Woods-Ellis-Woodward-Roger Mills-Beckham-Harmon-Greer- 236 PM CST Sun Mar 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CST MONDAY FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA... * WIND...Southwest to west winds 25 to 30 mph with gusts around 45. * HUMIDITY...10 to 15 percent. * TEMPERATURE...79 to 85 degrees. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
341 WWUS84 KOUN 060810 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 210 AM CST Mon Mar 6 2017 ...Critical to Extreme Fire Danger expected across western Oklahoma and western northern Texas Monday... OKZ004>007-009>012-014>018-021>024-033>038-TXZ083>085-087-088- 061615- /O.CON.KOUN.FW.W.0010.170306T1700Z-170307T0200Z/ Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield- Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo- Canadian-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman- Foard-Wilbarger-Knox-Baylor- 210 AM CST Mon Mar 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR western Oklahoma and adjacent parts of northern Texas... * WIND...Southwest winds 25 to 35 mph with gusts over 40. * HUMIDITY...10 to 20 percent. * TEMPERATURE...80 to 87 degrees. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
488 WWUS84 KOUN 061744 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Norman OK 1144 AM CST Mon Mar 6 2017 ...Critical to Extreme Fire Danger expected across western Oklahoma and western northern Texas Monday... OKZ004>007-009>012-014>018-021>024-033>038-TXZ083>085-087-088- 070145- /O.CON.KOUN.FW.W.0010.000000T0000Z-170307T0200Z/ Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield- Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo- Canadian-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman- Foard-Wilbarger-Knox-Baylor- 1144 AM CST Mon Mar 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...Southwest to west winds 25 to 35 mph with gusts 40 to 50. * HUMIDITY...10 to 25 percent. * TEMPERATURE...80 to 87 degrees. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
220 WWUS84 KOUN 062200 AAB RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Norman OK 400 PM CST Mon Mar 6 2017 ...Critical to Extreme Fire Danger expected across western Oklahoma and western northern Texas through this evening... OKZ004>007-009>012-014>018-021>024-033>038-TXZ083>085-087-088- 070200- /O.CON.KOUN.FW.W.0010.000000T0000Z-170307T0200Z/ Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield- Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo- Canadian-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman- Foard-Wilbarger-Knox-Baylor- 400 PM CST Mon Mar 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND WESTERN NORTH... * WIND...Southwest to west winds 20 to 30 mph with gusts 35 to 60 MPH. The strongest winds will occur in northwestern Oklahoma before 6 pm this evening. A wind shift to the northwest will occur in northwestern Oklahoma after 6 pm this evening. * HUMIDITY...9 to 25 percent. * TEMPERATURE...77 to 87 degrees. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MBS
448 WWUS84 KOUN 062228 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 428 PM CST Mon Mar 6 2017 ...Critical to Extreme Fire Danger expected across western Oklahoma and western northern Texas through this evening... OKZ004>007-009>012-014>018-021>024-033>038-TXZ083>085-087-088- 070500- /O.EXT.KOUN.FW.W.0010.000000T0000Z-170307T0500Z/ Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield- Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo- Canadian-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman- Foard-Wilbarger-Knox-Baylor- 428 PM CST Mon Mar 6 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WIND...Southwest to west winds 20 to 30 mph with gusts 35 to 60 MPH. The strongest winds will occur in northwestern Oklahoma before 6 pm this evening. A wind shift to the northwest will occur in northwestern Oklahoma after 6 pm this evening. * HUMIDITY...9 to 25 percent. * TEMPERATURE...77 to 87 degrees. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
200 WWUS84 KOUN 070458 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 1058 PM CST Mon Mar 6 2017 ...Critical Fire Danger expected across portions of northwest and north central Oklahoma through Tuesday evening... OKZ014>018-021>024-033>038-TXZ083>085-087-088-070600- /O.CAN.KOUN.FW.W.0010.000000T0000Z-170307T0500Z/ Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo- Canadian-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman- Foard-Wilbarger-Knox-Baylor- 1058 PM CST Mon Mar 6 2017 ...RED FLAG WARNING IS CANCELLED FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR... The National Weather Service in Norman has cancelled the Red Flag Warning. Winds will continue to decrease tonight and light winds are expected on Tuesday. Dry conditions persist so elevated to near critical fire weather conditions will remain possible through Tuesday. $$ OKZ004>007-009>012-071300- /O.EXT.KOUN.FW.W.0010.000000T0000Z-170308T0100Z/ Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield- 1058 PM CST Mon Mar 6 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CST TUESDAY FOR BREEZY CONDITIONS... LOW RELATIVE HUMIDITY ...AND ONGOING WILDFIRES FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL OKLAHOMA... * WIND...Northwest winds will continue to decrease tonight and become westerly tomorrow. Winds could increase to between 10 and 20 mph tomorrow afternoon. * HUMIDITY...9 to 20 percent with a brief recovery during the early morning hours to around 30 percent. * TEMPERATURE...Rising to the mid 60s Tuesday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Ongoing fires could continue to spread through the night and during the day tomorrow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
537 WWUS84 KOUN 070929 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 329 AM CST Tue Mar 7 2017 ...Critical Fire Danger expected across northern Oklahoma through Tuesday evening... OKZ008-013-015-017>020-072130- /O.EXA.KOUN.FW.W.0010.000000T0000Z-170308T0100Z/ Kay-Noble-Dewey-Blaine-Kingfisher-Logan-Payne- 329 AM CST Tue Mar 7 2017 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL OKLAHOMA... The National Weather Service in Norman has issued a Red Flag Warning, which is in effect until 7 PM CST this evening. * WIND...Northwest winds becoming west at 10 to 20 mph with gusts to 25 mph in the afternoon. * HUMIDITY...Falling to 7 to 10% by this afternoon. * TEMPERATURE...Rising to the mid 60s by this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Ongoing fires could continue to spread through the night and during the day tomorrow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ OKZ004>007-009>012-072130- /O.CON.KOUN.FW.W.0010.000000T0000Z-170308T0100Z/ Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield- 329 AM CST Tue Mar 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHWEST AND NORTH CENTRAL OKLAHOMA... * WIND...Northwest winds becoming west at 10 to 20 mph with gusts to 25 mph in the afternoon. * HUMIDITY...Falling to 7 to 10% by this afternoon. * TEMPERATURE...Rising to the mid 60s by this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. Ongoing fires could continue to spread through the night and during the day tomorrow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Mahale
712 WWUS84 KOUN 071614 AAB RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Norman OK 1014 AM CST Tue Mar 7 2017 ...Critical Fire Danger expected across northern Oklahoma through Tuesday evening... OKZ004>013-015-017>020-080015- /O.CON.KOUN.FW.W.0010.000000T0000Z-170308T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Dewey-Blaine-Kingfisher-Logan-Payne- 1014 AM CST Tue Mar 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY FOR NORTHERN OKLAHOMA... * WIND...Northwest TO west winds 10 to 20 mph with gusts to 25. * HUMIDITY...5 to 15 percent. * TEMPERATURE...Mid 60s. * IMPACTS...Existing fires and any additional fires may become difficult to contain. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
715 WWUS84 KOUN 071751 RFWOUN URGENT - FIRE WEATHER MESSAGE National Weather Service Norman OK 1151 AM CST Tue Mar 7 2017 ...Critical Fire Danger expected across northern Oklahoma through Wednesday evening... OKZ004>013-015-017>020-081000- /O.NEW.KOUN.FW.A.0012.170308T1500Z-170309T0300Z/ /O.CON.KOUN.FW.W.0010.000000T0000Z-170308T0100Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Dewey-Blaine-Kingfisher-Logan-Payne- 1151 AM CST Tue Mar 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHERN OKLAHOMA... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHERN OKLAHOMA... The National Weather Service in Norman has issued a Fire Weather Watch, which is in effect from Wednesday morning through Wednesday evening. * WIND...Northwest to west winds 10 to 20 mph with gusts to 25, becoming southwest Wednesday at 20 to 25 mph with gusts to 35. * HUMIDITY...7 to 18 percent. * TEMPERATURE...Mid 60s today, mid 70s Wednesday. * IMPACTS...Existing fires and any additional fires may become difficult to contain. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ OKZ014-016-021-024>026-081000- /O.NEW.KOUN.FW.A.0012.170308T1500Z-170309T0300Z/ Roger Mills-Custer-Beckham-Canadian-Oklahoma-Lincoln- 1151 AM CST Tue Mar 7 2017 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHERN OKLAHOMA... The National Weather Service in Norman has issued a Fire Weather Watch, which is in effect from Wednesday morning through Wednesday evening. * TIMING...Mid morning on Wednesday through early Wednesday evening. * WIND...Southwest 20 to 25 mph with gusts to 35. * HUMIDITY...12 to 18 percent. * TEMPERATURE...Mid 70s. * IMPACTS...Existing fires and any additional fires may become difficult to contain. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 4, 10:53 PM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Mar 4, 10:53 PM CST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1053 PM CST Sat Mar 4 2017
.DISCUSSION...
Aviation discussion for the 06 UTC TAFs is below.
&&
.AVIATION...
Aviation forecasting remains tricky over the next 24 hours. The
general expected trend is worsening conditions before 14 UTC,
improving conditions 14-01 UTC, then worsening conditions again
after 01 UTC Monday.
Believe all sites will become IFR or lower by 08 UTC Sunday.
Conditions may go to near airport minimums in some locations 06-18
UTC Sunday, particularly in western Oklahoma, though confidence
is fairly low, so will not forecast conditions going below airport
minimums at this time.
Patches of -DZ will affect locations southeast of KSPS-KSWO,
including KOKC and KOUN, although -DZ is possible nearly anywhere.
Chances of -DZ remain too low to mention at this time.
Chances for -SHRA and non-convective low level wind shear remain
too low to mention at this time as well. Gusty mainly southerly
surface winds will continue at all sites.
VFR conditions will likely occur several hours in western
Oklahoma and western north Texas after 15 UTC before MVFR or IFR
conditions return after 01 UTC. Exact timing of the changing
conditions remain somewhat uncertain at this time.
MBS
&&
.PREV DISCUSSION... /issued 856 PM CST Sat Mar 4 2017/
DISCUSSION...
A breezy south wind, cloud cover, and moisture advection
will keep temperatures nearly steady tonight. Weak ascent
may result in light drizzle across central Oklahoma with
perhaps a few light showers in southeastern Oklahoma.
Other than a few minor grid edits, no major changes are
planned.
PREV DISCUSSION... /issued 316 PM CST Sat Mar 4 2017/
DISCUSSION...
Significant moisture return will result in widespread low clouds
and some areas of drizzle late tonight and Sunday morning. Dense
fog is not currently anticipated. Overall a damp and cloudy day
for Sunday. Next system will move into the plains and allow
dryline to surge eastward into body of Oklahoma and western north
Texas Monday afternoon and evening. A cold front will move in from
the north Monday night and bring in cooler and very dry airmass.
Scattered strong to severe storms appear possible mainly Monday
evening and night as cold front surges south over region. The
primary storm effects are expected well east of I-35. Cooler and
dry Tuesday and Wednesday before moisture surges northward again
for Thursday. This will help set the stage for additional storm
chances going into the weekend, again with the main impacts
currently expected near and east of I-35.
FIRE WEATHER...
Critical to extreme fire danger appears likely on Monday behind
dryline, primarily over western Oklahoma and adjacent parts of
northern Texas. We expanded the previously issued Fire Weather
Watch farther to the east and south with trends of model
consensus. Although cooler temperatures and less wind expected on
Tuesday and Wednesday, low humidities will keep fire danger
elevated. Thursday looks somewhat similar to today with rapid
increase in moisture. Dryline/front interactions do not look as
conducive to critical/extreme wildfire dangers Friday into the
weekend with larger scale broad trough staying to our west and
helping keeping flow backed over a larger part of region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 53 64 58 78 / 10 20 20 20
Hobart OK 53 68 56 81 / 10 10 10 10
Wichita Falls TX 54 68 59 83 / 20 20 10 10
Gage OK 52 75 55 80 / 0 10 10 0
Ponca City OK 54 66 59 78 / 10 20 20 20
Durant OK 50 62 59 75 / 30 40 30 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Monday morning through Monday evening
for >007-009>012-014>018-021>024-033>038.
TX...Fire Weather Watch from Monday morning through Monday evening
for TXZ083>085-087-088.
&&
06/17/17Hazardous weather outlook, Mar 4, 5:33 PM CST, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 533 PM CST Sat Mar 4 2017 OKZ004>048-050>052-TXZ083>090-051100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 533 PM CST Sat Mar 4 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Fire Weather... On Sunday afternoon, near critical fire weather conditions will be possible, primarily across northwest Oklahoma. On Monday afternoon, critical fire weather conditions will be possible, primarily across western Oklahoma. Near critical fire weather conditions will remain possible on Tuesday afternoon and Wednesday afternoon across much of Oklahoma and north Texas. .Thunderstorms... There is a a marginal risk for severe thunderstorms late Monday afternoon into early Tuesday, primarily along and east of Interstate 35. Damaging wind gusts will be the primary hazard in any severe thunderstorms. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Red Flag Warnings in Oklahoma, 2017Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.